# SDR 20010321CW005

- Difficulty date: February 13, 2001
- Submitted: March 21, 2001
- Operation: General aviation
- Aircraft: N2280T
- Make and model: Cessna R182
- Aircraft serial: R18200016
- Engine: Lyc O540*
- Propeller: Mcauly B2D34C214
- System (JASC): 6114 · Propeller Hub Section
- Part: Plate
- Part number: C50462
- Condition: Missing
- Location: Propeller Hub
- Component: Hub, Mcauly
- Component part number: 04326C214
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE IN FLIGHT, THE C50462 SPINNER MOUNTING PLATES FAILED, RELEASING THE SPINNER FROM THE AIRCRAFT.  THE PROPELLER BECAME LOOSE ON THE CRANKSHAFT DUE TO THE MISSING PLATES.  WAS DAMAGED BEYOND REPAIR DUE TO SEVERE FRETTING.  A NUMBER OF THE ATTACHING STUDS WERE SKIPPED AS WERE THE CRANKSHAFT BUSHINGS FROM THE SEVERE ABNORMAL LOADS IMPOSED UPON THEM.  COMMON TO FIND THE C50462 PLATES CRACKED DURING OVERHAUL OR MINOR REPAIRS.  HOWEVER, THIS IS FIRST OF IN-FLIGHT FAILURE KNOWN.
